MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TANDEM XL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TANDEM XL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00535700
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date (b)(6) 2019 was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a tandem xl ercp cannula was to be used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date.According to the complainant, during preparation outside of the patient, it was observed that the radiopaque marker band was detached.The procedure was completed with a second tandem xl ercp cannula.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(date of event): the exact date of the event is unknown.The provided event date (b)(6) 2019 was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block h6 (device codes): problem code 2907 captures the reportable event of ro marker band detached.Block h10: visual examination of the returned device revealed that the ro marker band was not found; however, remnants of the internal tip indicating the components was joined prior the separation.Additionally, the tip was found damaged.The complaint was consistent with the reported event of ro marker band detached.It is possible that operational factors, such as user technique/handling during preparation or the interaction with the other device could have contributed with the observed tip damaged and the ro marker band detached since there is enough evidence that the device was manipulated.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release to distribution.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description

Brand Name
TANDEM XL
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9356949
Report Number3005099803-2019-05732
Device Sequence Number2353574
Product Code ODD
UDI-Device Identifier08714729146636
UDI-Public08714729146636
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K833417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2021
Device Model NumberM00535700
Device Catalogue Number3570
Device Lot Number0024145445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1